MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE INC NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8977105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned and no images were provided therefore the complaint cannot be confirmed.Despite multiple attempts to gain more information about device lot age and user injury no additional information was received and no root cause can be determined.Should the device be returned a follow up report will be sent.Labeling review: "pre-operative warnings: the instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.Care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "complications to the hospital staff may include, but are not limited to: cutting of skin.Physical injury that may result from the disassembly of multi-component instruments occurring during surgery.Injury that may result from instrument breakage, slippage, misuse, or mishandling." "residual risks and potential side effects: residual risks to surgical staff associated with use of general surgical systems are: lacerations, cuts, or abrasions, including due to instrument breakage, slippage, misuse, or mishandling.Physical injury that may result from the disassembly of multi-component instruments occurring during surgery.".
 
Event or Problem Description
On (b)(6), 2023 during a spinal procedure a rod cutter broke while cutting a 3.5 mm titanium rod.A piece of the instrument flew into the face of one of the staff assisting in the surgery and caused injury.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16593525
Report Number2031966-2023-00049
Device Sequence Number16870607
Product Code NKG
UDI-Device Identifier00887517063045
UDI-Public887517063045
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8977105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose